CKRNOctober 5, 2018 at 5:08 pmPost count: 3
New kid here and so wowed by all of the information on this site and in this forum! Stumbled upon it in my search to make sense of my current situation; wondering if this has happened to anyone else and, if so, if you could share some insight.
I have Graves’ Disease and am 3 years post thyroid ablation. On levo and have yet to find the dosage that brings my TSH into the 1-2 range.
Over the past two years, I’ve lost 105 pounds (intentionally through diet and lots of movement), yet my TSH keeps going UP! I was on less replacement (around 112mcg/day) when I weighed 255lbs than now; I hover around 150lbs now and am on levo 150mg/day 6x week and 175mcg 1 day per week.
Solely based on weight I am WAY over dosage, however, my last TSH was 3.0 which was UP from 2.79 six weeks prior after another dose increase.
Bottom line is that my TSH keeps going up despite levo increases, so frustrating!
Has this happened to anyone else and if so would you mind sharing your story?
Thank you!KimberlyOnline FacilitatorOctober 7, 2018 at 7:23 amPost count: 4267
Hello and welcome – hopefully, others will jump in here.
We’re fellow patients here, not doctors, but it is more common for patients to need more replacement hormone as they *gain* weight.
Sometimes, patients with gastrointestinal issues can end up needing high doses of replacement hormone, so that might be something to consider. The following link is to a study that was reviewed by the American Thyroid Association.Liz1967October 7, 2018 at 9:26 amPost count: 305
Increased metabolism will require more hormone so if you have more muscle, less fat and/or exercising, your body could be calling for more hormone. By thyroid ablation, do you mean RAI? If so, maybe your thyroid finally stopped producing any residual hormone, requiring more replacement hormone.CKRNOctober 7, 2018 at 1:32 pmPost count: 3
Thank you for that article, I appreciate it. I was tested for Celiac but not other potential GI issues. I will ask my MD to assess this and perhaps place a GI referral. Thank you!CKRNOctober 7, 2018 at 1:33 pmPost count: 3
Yes, RAI; that is a good point, never thought of that. Thank you!
- You must be logged in to reply to this topic.